I am having a bit of a bad day and I just wanted to discuss this. I am hypothyroid and recently switched from Armour to Synthroid (since Armour is no longer easily available at pharmacies). I think the change in medication has me thrown off and my MAV is acting up. Is anyone else on here hypothyroid? Do you find the symptoms to be related or affecting each other? When my thyroid levels are off, I feel tired and heavy-headed. But also when my MAV symptoms flare up, I feel tired and heavy-headed. It’s hard for me to distinguish the two problems sometimes. The two of them together are just a miserable combination. I never have energy and can never feel really focused. I just wanted to know if anyone could relate.
Hi there, I’ve been told I have hypothyroidism today. Starting on Levothyroxine tomorrow. It’s hard to know whether the brain fog, dizziness and tiredness I constantly feel is vestibular or thyroid at the moment! My Nutritional Therapist believes that the labryinthitis I had which then triggered chronic vestibular migraines is possibly to blame for the damage to my thyroid as it can apparently be caused by infection. I guess we’ll never know though! Also having tests for adrenal damage. The joy never ends! I found your post whilst searching for information, I’d be interested to know how this progressed for you!
Have you read through all her later posts? She was still posting in 2018. If there’s nothing conclusive there try sending her a PM. Don’t forget you pick up her posts by pressing her avatar. To PM her press yr own avatar and then the little white envelope… give it a go. Helen
Thanks Helen, brain fog in action - forgot about the avatar!!!
Don’t be too downhearted. At least hypothyroidism can be diagnosed by blood test and controlled with medication. Maybe I’ve a strange way of looking at it but IMO if it turned out to be your root problem it might prove easier to control than this elusive MAV type junk!
I know, I did think that. But it’s definitely developed since having all things vestibular unfortunately. Definitely didn’t have it even a year ago as had bloods taken and all was fine. But I do think it’s possibly making my vestibular symptoms worse. Or perhaps just compounding them given brain fog etc is also a thyroid issue. Feel as if I rattle with all the medication! Rarely took even a paracetamol before all this. I’m sure I’m not alone in that!
You certainly aren’t. I went to a doctor so rarely over about 30 years they actually moved the surgery to a different location in the town and it was several years before I even found out. One day I walked into what I thought was the surgery to discover it was now a software house. Had a very interesting conversation with the man on the desk establishing that as you might imagine.
And if somebody had told me ten years ago I end up on beta blockers for ‘migraine for migraine prevention I think my teeth might well have curled.
It’s quite a hard pill to swallow, if you’ll excuse the pun! Accepting that you need medication to manage symptoms when you’ve always been so anti anything like that. And yes, I can imagine your conversation with the man on the desk was quite entertaining!
I think antipsychotic meds, including the Avomine, will work against my Levothyroxine thyroid hormone replacement.
How many other people here are also hypothyroid?
I’m hypothyroid, diagnosed just over 3 years ago but my TSH has been on the high side for years. In the UK getting diagnosed and being “bad” enough to be prescribed thyroid replacement is an uphill struggle.
It seems the criteria is harder than in almost any other country bar Canada. I definitely found my migraines got far more frequent and severe once I started on Levothyroxine, but whether it was the medication or the fact my thyroid was failing, is anyone’s guess. I know there is a lot of evidence of vestibular issues such as hearing loss, tinnitus etc being more common in those with thyroid dysfunction.